# SDR 0602819885

- Difficulty date: December 26, 2006
- Submitted: December 28, 2006
- Operation: Air carrier
- Aircraft: N401EA
- Make and model: Doug DC-9-51
- Aircraft serial: 47682
- Aircraft time: 66,065 hours, 61,501 cycles
- System (JASC): 2910 · Hydraulic System, Main
- Part: Coupling
- Condition: Leaking
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

DURING THE CLIMB JUST AFTER TAKEOFF, THE COCKPIT CREW HEARD A POP SOUND AND NOTICED A CHANGE IN AIR-CONDITIONING AIRFLOW.  SOON THERE AFTER THE CABIN CREW REPORTED A BURNING RUBBER SMELL PERMEATING THE CABIN AREA. COM PROCEDURES WERE COMPLIED WITH AND AFTER CONSULTATION WITH MAINTENANCE CONTROL AND DISPATCH THE FLIGHT DIVERTED TO IAD.  LANDING WAS WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND A HYDRAULIC VALVE UNION IN THE NOSE GEAR AREA HAD COME LOOSE AND ALLOWED HYDRAULIC FLUID TO GET TO THE APU INLET.  THE WATER SEPARATORS WERE REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
